Related Experiment Video
Updated: Feb 27, 2026

05:12
Induction and Micro-CT Imaging of Cerebral Cavernous Malformations in Mouse Model
Published on: September 4, 2017
11.4K
Clinical commentary on 'Recurrent natalizumab-related aseptic meningitis in a patient with multiple sclerosis', by
1Department of Neurology, Inselspital, University Hospital Bern and University of Bern, Bern, Switzerland.
Abstract:
This clinical commentary discusses the occurrence of drug-induced aseptic meningitis in patients undergoing natalizumab treatment and other immunotherapies.
Insights
Drug-induced aseptic meningitis can occur with natalizumab and other immunotherapies. This commentary reviews the occurrence of this adverse event in patients receiving these treatments.
Area of Science:
- Neurology
- Immunology
- Pharmacology
Background:
- Drug-induced aseptic meningitis (DIAM) is a rare but serious adverse event.
- Natalizumab is an immunotherapy used for conditions like multiple sclerosis and Crohn's disease.
- Other immunotherapies also carry a risk of DIAM.
Purpose of the Study:
- To discuss the occurrence of drug-induced aseptic meningitis.
- To review DIAM in patients treated with natalizumab.
- To examine DIAM in the context of other immunotherapies.
Main Methods:
- This is a clinical commentary, not a primary research study.
- It synthesizes existing literature and clinical observations.
- Focuses on reported cases and known mechanisms.
Main Results:
- DIAM has been reported in patients receiving natalizumab.
- The incidence and specific risk factors are still being elucidated.
- Understanding DIAM is crucial for patient safety.
Conclusions:
- Clinicians should be aware of the potential for DIAM with natalizumab and other immunotherapies.
- Early recognition and management are essential.
- Further research may clarify risk and prevention strategies.

